Nerves Discomfort At Feet
Sep 16, 2013
Hi doc! I was diagnosed in 2007. Started on single pill SLN3(Stavudine,Lamivudine,Nevirapine). Soon switched to 2 pills Combivir & Nevirapine in 2008 to avoid Stavudine when complained to doctor about nerves discomfort. Currently, VL is undetectable, CD4 is around 300, nerves endings at feet still uncomfortable! Is it neuropathy? Is it side effects of the ARVs or other causes? Tried Neurobion & Gabapentin but no lasting effect. Should I switch regimen or ask for other nerves pain killers? Thanks a lot! Malaysian Poz.
Response from Dr. Young
Hello and thanks for posting from beautiful Malaysia. Many of us were fortunate to visit your country during this summer's IAS2013 conference.
The symptoms that you describe certainly sound like peripheral neuropathy- typically this starts at the ends of the feet/toes (or hands) and gradually moves upward towards the trunk. Also, symptoms tend to be symmetric.
Unfortunately, treatment for neuropathy is not very effective and many suffer from persistent pain and numbness. Clearly stopping the offending medication and ruling out any additional causes of nerve injury (such as diabetes, thyroid problems or vitamin B12 deficiency) is important.
At this point, I'd ask your doctor if something other than Combivir is available to you; at the same time though, I'd be asking for additional relief from the pain.
I hope that this is helpful, and don't hesitate to write back, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Burning Red Spots After Rubbing Penis Worried I Have HIV
- Sinus Infection After Vaginal Sex Without Condom Does It Mean I Have HIV
- Tingling Lips After Touching Penis Worried I Have HIV
- What Does A Lot Of Clear Vaginal Discharge Mean?
- Do Hiv Symptoms Last For 3 Months?
- Does Having Crohn's Disease Affect Hiv Antibody Test Result?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.